MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1040-100
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
During the device preparation of a 4 x 100mm armada 35, it was noted that more air bubbles were observed than usual during air aspiration.The physician stopped using the device suspecting the possibility of a leak.The armada 35 was not used and there was no patient involvement.Another armada 35 was used to successfully complete the procedure.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and functional inspection was performed on the returned device and the reported leak was unable to be confirmed as the device was able to inflate and hold pressure without any leaks noted.Additionally, it was not guaranteed that the correct device had returned.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.Possible factors that may contribute to leaks during preparation may include, but are not limited to, manufacturing, damage to the balloon, damage to the inflation lumen, incorrect prep, damaged to inflation device, hub cracks, or loose connections.The investigation was unable to determine a conclusive cause for the reported balloon leak during prep.It is possible that the connection between the inflation device and hub was not securely connected resulting in the reported leak or bubbled during preparation; however, this could not be confirmed.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11067440
Report Number2024168-2020-10915
Device Sequence Number2651900
Product Code LIT
UDI-Device Identifier08717648154546
UDI-Public08717648154546
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberB1040-100
Device Catalogue NumberB1040-100
Device Lot Number90218G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2021
Initial Date Received by Manufacturer 12/11/2020
Supplement Date Received by Manufacturer01/28/2021
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date02/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1